Alert archive / Minnesota / Storm Warnings in 2016
Storm Warning 1, NWS Duluth, MN
NWS Duluth, MN issued this storm warning at Nov 18, 2016, 4:02 AM CST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2016, 4:02 AM CST (10:02 UTC)
- Expired
- Nov 19, 2016, 12:00 AM CST
- In force
- 20 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
779 WHUS73 KDLH 181002 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 402 AM CST FRI NOV 18 2016 ...STORM WARNING ISSUED FOR WESTERN LAKE SUPERIOR... .A RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE INTO THE LAKE SUPERIOR REGION THROUGH TONIGHT...REACHING EAST OF THE KEWEENAW PENINSULA BY MIDNIGHT TONIGHT. STRONG PRESSURE FALLS WILL HELP TO CONTRIBUTE TO STRENGTHENING WINDS ACROSS WESTERN LAKE SUPERIOR TODAY. GALE FORCE WINDS ARE EXPECTED EARLY IN THE DAY BUT STORM FORCE GUSTS TO AROUND 50 KNOTS WILL DEVELOP AS THE MORNING WEARS ON. THESE STORM FORCE GUSTS WILL THEN PERSIST INTO TONIGHT...BEFORE STARTING TO SLOWLY DECREASE TO GALES OVERNIGHT. THIS IS THE FIRST STORM WARNING OF THE SEASON AND THE FIRST IN THE PAST FEW YEARS. WAVE HEIGHTS WILL BUILD TO 10 TO 14 FEET AS WELL. LSZ121-140>148-182015- /O.UPG.KDLH.GL.W.0007.000000T0000Z-161119T1500Z/ /O.NEW.KDLH.SR.W.0001.161118T1002Z-161119T0600Z/ /O.NEW.KDLH.GL.W.0008.161119T0600Z-161119T1800Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 402 AM CST FRI NOV 18 2016 ...STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY. * SUSTAINED WINDS...NORTH GALES TO 40 KNOTS. * WIND GUSTS...NUMEROUS STORM FORCE GUSTS TO 50 KNOTS. * WAVES...12 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ DAP
5 follow-up statements
472 WHUS73 KDLH 181555 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 955 AM CST FRI NOV 18 2016 ...STORM WARNING IN EFFECT FOR WESTERN LAKE SUPERIOR... .A RAPIDLY INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE THROUGH THE LAKE SUPERIOR REGION TONIGHT...REACHING EAST OF THE KEWEENAW PENINSULA BY MIDNIGHT TONIGHT. STRONG PRESSURE FALLS WILL HELP TO CONTRIBUTE TO STRENGTHENING WINDS ACROSS WESTERN LAKE SUPERIOR TODAY. STORM FORCE GUSTS TO AROUND 50 KNOTS ARE DEVELOPING THIS MORNING...WHICH WILL THEN PERSIST INTO TONIGHT. WINDS WILL START TO SLOWLY DECREASE TO GALES OVERNIGHT. THIS IS THE FIRST STORM WARNING OF THE SEASON AND THE FIRST IN THE PAST FEW YEARS. WAVE HEIGHTS WILL BUILD TO 10 TO 14 FEET AS WELL. LSZ121-140>148-190200- /O.CON.KDLH.SR.W.0001.000000T0000Z-161119T0600Z/ /O.CON.KDLH.GL.W.0008.161119T0600Z-161119T1800Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 955 AM CST FRI NOV 18 2016 ...STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... * SUSTAINED WINDS...NORTH 30 TO 40 KNOTS. * WIND GUSTS...UP TO 50 KNOTS. * WAVES...12 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ JTS/JJM
889 WHUS73 KDLH 182129 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 329 PM CST FRI NOV 18 2016 ...STORM WARNING REMAINS IN EFFECT FOR WESTERN LAKE SUPERIOR THROUGH FRIDAY EVENING... .A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE LAKE SUPERIOR REGION TONIGHT. STRONG PRESSURE FALLS AND A TIGHT SURFACE PRESSURE GRADIENT WILL HELP TO CONTRIBUTE TO STRENGTHENING WINDS ACROSS WESTERN LAKE SUPERIOR TONIGHT. STORM FORCE GUSTS TO AROUND 50 KNOTS ARE FORECAST TO CONTINUE THROUGH THIS EVENING. WINDS WILL START TO SLOWLY DECREASE TO GALES OVERNIGHT. THIS IS THE FIRST STORM WARNING OF THE SEASON AND THE FIRST IN THE PAST FEW YEARS. WAVE HEIGHTS WILL BUILD TO 10 TO 14 FEET AS WELL. LSZ121-140>148-190730- /O.CON.KDLH.SR.W.0001.000000T0000Z-161119T0600Z/ /O.CON.KDLH.GL.W.0008.161119T0600Z-161119T1800Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 329 PM CST FRI NOV 18 2016 ...STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SATURDAY... * SUSTAINED WINDS...NORTH 30 TO 35 KNOTS. * WIND GUSTS...UP TO 40 KNOTS. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ JTS
872 WHUS73 KDLH 190342 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 942 PM CST FRI NOV 18 2016 ...STORM WARNING REMAINS IN EFFECT FOR WESTERN LAKE SUPERIOR THROUGH FRIDAY EVENING... .A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE LAKE SUPERIOR REGION TONIGHT. STRONG PRESSURE FALLS AND A TIGHT SURFACE PRESSURE GRADIENT WILL HELP TO CONTRIBUTE TO STRENGTHENING WINDS ACROSS WESTERN LAKE SUPERIOR TONIGHT. STORM FORCE GUSTS TO AROUND 50 KNOTS ARE FORECAST. WINDS WILL START TO SLOWLY DECREASE TO GALES OVERNIGHT. THIS IS THE FIRST STORM WARNING OF THE SEASON AND THE FIRST IN THE PAST FEW YEARS. LSZ121-140>148-191345- /O.CON.KDLH.SR.W.0001.000000T0000Z-161119T0600Z/ /O.CON.KDLH.GL.W.0008.161119T0600Z-161119T1800Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 942 PM CST FRI NOV 18 2016 ...STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * SUSTAINED WINDS...NORTH 30 TO 35 KNOTS. * WIND GUSTS...UP TO 40 KNOTS. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$
918 WHUS73 KDLH 190615 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1215 AM CST SAT NOV 19 2016 ...GALE WARNING REMAINS IN EFFECT FOR WESTERN LAKE SUPERIOR THROUGH NOON TODAY... LSZ121-140>148-191615- /O.EXP.KDLH.SR.W.0001.000000T0000Z-161119T0600Z/ /O.CON.KDLH.GL.W.0008.000000T0000Z-161119T1800Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1215 AM CST SAT NOV 19 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...STORM WARNING HAS EXPIRED... * SUSTAINED WINDS...NORTHWEST 15 TO 25 KNOTS. * WIND GUSTS...UP TO 40 KNOTS. * WAVES...8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HUYCK
109 WHUS73 KDLH 190617 CCA MWWDLH URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE DULUTH MN 1217 AM CST SAT NOV 19 2016 ...GALE WARNING REMAINS IN EFFECT FOR WESTERN LAKE SUPERIOR THROUGH NOON TODAY... LSZ121-140>148-191800- /O.EXP.KDLH.SR.W.0001.000000T0000Z-161119T0600Z/ /O.COR.KDLH.GL.W.0008.000000T0000Z-161119T1800Z/ CHEQUAMEGON BAY-BAYFIELD TO OAK POINT WI- GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1217 AM CST SAT NOV 19 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...STORM WARNING HAS EXPIRED... * SUSTAINED WINDS...NORTHWEST 15 TO 25 KNOTS. * WIND GUSTS...UP TO 40 KNOTS. * WAVES...8 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HUYCK
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this storm warning went out at Nov 17, 11:55 PM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Nov 17, 11:55 PM CST, 4 hours 7 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Duluth MN
1155 PM CST Thu Nov 17 2016
.UPDATE...
Issued at 1155 PM CST Thu Nov 17 2016
Winter storm is so far evolving mostly to plan. As is often the
case, strong frontogenetical forcing for ascent has led to a
rather strong band of precip to the north of Duluth well ahead of
the main upper low/PV lobe currently coming across NE/KS. The
enhanced precip rates have led to a slightly faster than
anticipated change over to snow in areas from Bemidji/Park
Rapids/Walker/Longville, to the Iron Range cities due to strong
diabatic cooling with the heavier precip rates. It's likely that
the PType has changed to snow for good in these areas. Meanwhile,
to the southeast, there is an very strong gradient in temps and
melting layer height across the twin ports area and NW WI, with
the base of the melting layer as low as 1200 ft agl on KDLH dual
pol data not too far west of the radar site. Thus, as precip rates
increase later tonight with intense synoptic/mesoscale lift and
strong FGEN, the change over to snow in areas farther south/east
may occur a few to several hours earlier than previously expected.
an updated aviation discussion is also appended below for the 06z
TAF issuance.
&&
.SHORT TERM...(This evening through Friday)
Issued at 339 PM CST Thu Nov 17 2016
The first winter storm of the season is still on track. An area of
low pressure is expected to develop and move through Kansas this
evening and advance northeastward through the Northland Friday and
Friday night. The latest forecast models are indicating the track
of the low pressure has shifted slightly further southeast, which
indicates higher confidence in snowfall across northern MN and
northwestern WI.
Rain is forecast to develop this evening, gradually changing to snow
overnight. Precipitation will intensify across portions of central
and northeast MN as the system moves across southeast MN and into
northwest WI Friday and Friday evening. Rain will eventually change
over to snow Friday morning for north-central MN as colder air
eventually moves in from the northwest. Visibilities will rapidly
diminish to 1/2 to 1/4 mile and roads will become snow covered and
slippery. Strong north winds, with gusts as high as 35 to 40 MPH,
are possible Friday and Friday night as the surface pressure
gradient tightens. This will result in blowing and drifting snow in
open areas. Lower elevation areas near Lake Superior will see less
snow accumulation than higher elevation areas farther inland. Some
lake effect is expected over the Lake Superior snow belt in northern
Wisconsin Friday afternoon into Saturday morning. Storm total
snowfall amounts may range from 6 to 14 inches across northern MN,
with amounts up to 18 inches possible across northern St. Louis
county.
.LONG TERM...(Friday night through Thursday)
Issued at 339 PM CST Thu Nov 17 2016
Snowfall will continue winding down across NW WI on Saturday as the
low moves into Quebec. Synoptically, the trough axis will swing from
the Ohio River Valley into the Eastern Great Lakes, while a ridge
builds in across the Northern Plains. Cold northerly air will advect
across Lake Superior, which will generate lake effect snow showers
along the South Shore of Lake Superior into Sunday morning. Nudged
precipitation chances towards the ECMWF, which seems to have the
best handle on situation compared to other pieces of guidance.
Expect lake effect snowfall to come to an end by late Sunday morning
as drier air moves in. The rest of the Northland will see decreasing
cloud cover on Saturday. It will be much cooler with highs ranging
from the mid 20's to the low 30's. Low temperatures heading into
Sunday will be in the single digits above zero and teens.
Dry and quiet weather conditions are expected on Monday with the
ridge building over the region. The ridge will slide to the east on
Tuesday, and behind it a trough will swing in from the Central
Plains. There are significant differences between the ECMWF/GFS at
this point with the ECMWF bringing a stronger wave into the region.
The ECWMF still shows another potential snowfall event from Tuesday
into Wednesday, but the GFS still keeps the bulk of the
precipitation south of the CWA. Have opted to keep chances of
precipitation, but think it is still too early to latch onto the
ECMWF solution. Towards the end of the week high pressure will slide
in behind the departing system, which will bring dry conditions for
the end of the week if current guidance holds true. High
temperatures will remain near normal for this time of year, but will
be cooler in comparison to the past few weeks.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1155 PM CST Thu Nov 17 2016
Precip continues to expand in coverage/intensity across much of
the area late this evening associated with strong banded precip,
and some areas have already changed over to snow. A slightly
faster deterioration to IFR/LIFR conditions is reflected with this
TAF cycle, and a 4-6 hour period of intense snow rates is included
for KHIB/KBRD/KDLH on Friday. Conditions should begin to improve
from west to east during the last 6-8 hours of this TAF period as
the main axis of precip starts to pull east with the low pressure
center.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 35 35 23 29 / 90 100 60 10
INL 30 32 20 28 / 40 80 30 0
BRD 32 32 23 28 / 100 100 40 0
HYR 41 41 25 30 / 70 100 70 10
ASX 40 40 27 31 / 90 100 70 30
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory from noon Friday to 6 AM CST Saturday
for WIZ001>003.
Winter Storm Watch from Friday afternoon through late Friday
night for WIZ004.
MN...Winter Storm Warning from 6 AM Friday to midnight CST Friday
night for MNZ033-034-036.
Winter Storm Warning until midnight CST Friday night for MNZ010-
018-025-026-035.
Winter Storm Warning from 9 AM Friday to 6 AM CST Saturday for
MNZ020-021-037.
Winter Weather Advisory from noon Friday to 6 AM CST Saturday
for MNZ038.
Winter Storm Warning until 6 AM CST Saturday for MNZ011-012-019.
LS...Gale Warning until 9 AM CST Saturday for LSZ121-140>148.
&&Hazardous weather outlook, Nov 17, 3:34 PM CST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 334 PM CST THU NOV 17 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-181130- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 334 PM CST THU NOV 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THE AFFECTS OF THE FIRST WINTER STORM OF THE SEASON WILL BEGIN TONIGHT. RAIN WILL DEVELOP LATE THIS AFTERNOON AND GRADUALLY CHANGE TO SNOW OVERNIGHT...GENERALLY NORTH OF MN HIGHWAY 210 IN CENTRAL AND NORTHERN MINNESOTA. 1 TO 3 INCHES OF SLUSHY ACCUMULATION ARE POSSIBLE BY SUNRISE...ESPECIALLY OVER PORTIONS OF KOOCHICHING... ITASCA...NORTHERN CASS...AND CENTRAL AND NORTHERN ST. LOUIS COUNTIES. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE POWERFUL WINTER STORM WILL CONTINUE FRIDAY AND FRIDAY NIGHT ACROSS THE NORTHLAND...ENDING FROM SOUTHWEST TO NORTHEAST LATE OVERNIGHT. RAIN WILL CHANGE TO SNOW OVER THE REMAINDER OF EAST- CENTRAL AND NORTHEAST MINNESOTA FRIDAY MORNING INTO THE AFTERNOON, AND OVER PORTIONS OF NORTHWEST WISCONSIN FRIDAY AFTERNOON AND EVENING. TRAVEL WILL BE VERY DIFFICULT WITH SNOW COVERED AND SLIPPERY ROADWAYS FRIDAY AND FRIDAY NIGHT. LOW VISIBILITY IN SNOW AND BLOWING CAN BE EXPECTED DURING THE HEAVIEST PERIODS OF SNOWFALL...AND THERE COULD BE WHITE-OUT CONDITIONS AT TIMES. IN ADDITION TO THE HEAVY SNOW...STRONG NORTHERLY WINDS WILL RESULT IN BLOWING AND DRIFTING SNOW IN OPEN AREAS. PLEASE REFER THE LATEST WINTER WEATHER MESSAGE AND THE LATEST FORECAST FOR ADDITIONAL DETAILS. LAKE EFFECT SNOW WILL CONTINUE OVER THE SNOWBELT AREAS OF NORTHWEST WISCONSIN SATURDAY WITH A COUPLE INCHES OF ACCUMULATION POSSIBLE. ANOTHER STORM SYSTEM MAY BRING A ROUND OF ACCUMULATING SNOW TO THE REGION TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. CONFIDENCE IS LOW AT THIS POINT...BUT ANYONE WITH TRAVEL PLANS MID-WEEK SHOULD MONITOR THE FORECAST THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SNOW SPOTTERS ARE REQUESTED TO REPORT THEIR SNOWFALL MEASUREMENTS LATE TONIGHT INTO FRIDAY NIGHT TO THE NATIONAL WEATHER SERVICE. LSZ121-140>148-181130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 334 PM CST THU NOV 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THE APPROACHING WINTER STORM WILL BRING GALE FORCE WINDS ACROSS THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR STARTING TONIGHT. A GALE WARNING HAS BEEN ISSUED FOR THE ENTIRE NEARSHORE AREA STARTING TONIGHT AT 9 PM CST. FOR DETAILED INFORMATION PLEASE SEE THE LATEST MARINE PRODUCTS ISSUED BY OUR OFFICE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GALE FORCE WINDS WILL CONTINUE ACROSS WESTERN LAKE SUPERIOR ON FRIDAY AND FRIDAY NIGHT...INTO EARLY SATURDAY IN SPOTS. THE GALE WARNING WILL REMAIN IN EFFECT INTO MID MORNING SATURDAY FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. A FEW STORM FORCE GUSTS WILL ALSO BE POSSIBLE. PLEASE SEE THE LATEST MARINE PRODUCTS ISSUED BY THE NATIONAL WEATHER SERVICE IN DULUTH FOR SPECIFIC DETAILS CONCERNING WIND SPEEDS AND WAVE HEIGHTS. MELDE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 4:02 AM CST | Gale Warning | DLH | 30 hr | |
| Nov 18, 10:25 AM CST | Special Weather Statement | DLH | Pine | 20 min |
| Nov 18, 10:54 AM CST | Special Weather Statement | DLH | Carlton, Pine | 21 min |
| Nov 18, 1:36 PM CST | Blizzard Warning | DLH | Aitkin, Cass, Crow Wing, Itasca | 6 hr |
| Nov 18, 10:19 AM CST | Special Weather Statement | DLH | Douglas | 26 min |
Nearby
Storm Warnings in Minnesota, 2016Every storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.